Alert archive / Virginia / Wind Advisories in 2012
Wind Advisory 5, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Feb 11, 2012, 12:38 PM EST for 11 counties in Maryland; 8 counties in West Virginia; 23 counties in Virginia. It took effect at Feb 11, 2012, 4:00 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2012, 12:38 PM EST (17:38 UTC)
- In effect from
- Feb 11, 2012, 4:00 PM EST
- Expired
- Feb 12, 2012, 5:27 AM EST
- In force
- 13 hr
- Issued by
- NWS Baltimore/Washington
All 42 counties
Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, Charles County, MD, City of Baltimore, MD, Frederick County, MD, Prince George's County, MD, Saint Mary's County, MD, Washington County, MD, Arlington County, VA, City of Alexandria, VA, City of Charlottesville, VA, City of Fairfax, VA, City of Falls Church, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Culpeper County, VA, Fairfax County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 46 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -157 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
185 WWUS71 KLWX 111738 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1238 PM EST SAT FEB 11 2012 MDZ003-501-502-VAZ025>031-503-504-WVZ050>053-055-501>506-120145- /O.NEW.KLWX.WI.Y.0005.120211T2100Z-120212T1200Z/ WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY- JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL- EASTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND... STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... HIGHTOWN...MONTEREY...MARTINSBURG...CHARLES TOWN...MOOREFIELD... BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN...KEYSER... FORT ASHBY...CIRCLEVILLE...FRANKLIN 1238 PM EST SAT FEB 11 2012 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST SUNDAY. * TIMING...LATE THIS AFTERNOON THROUGH THE OVERNIGHT. THE HIGHEST GUSTS ARE LIKELY LATE THIS AFTERNOON AND EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH...ESPECIALLY AT HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ036>040-042-051>054- 501-502-120145- /O.NEW.KLWX.WI.Y.0005.120212T0000Z-120212T1200Z/ DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-NELSON-ALBEMARLE-GREENE- MADISON-RAPPAHANNOCK-LOUDOUN-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-NORTHERN FAUQUIER- SOUTHERN FAUQUIER- INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER... GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF... ST MARYS CITY...CHARLOTTESVILLE...LEESBURG...CULPEPER... MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... WARRENTON 1238 PM EST SAT FEB 11 2012 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY. * TIMING...TONIGHT. THE HIGHEST GUSTS ARE LIKELY THIS EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JE
4 follow-up statements
235 WWUS71 KLWX 112234 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 534 PM EST SAT FEB 11 2012 DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ036>040-042-051>054- 501-502-120645- /O.EXT.KLWX.WI.Y.0005.120211T2234Z-120212T1200Z/ DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-NELSON-ALBEMARLE-GREENE- MADISON-RAPPAHANNOCK-LOUDOUN-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-NORTHERN FAUQUIER- SOUTHERN FAUQUIER- INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER... GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF... ST MARYS CITY...CHARLOTTESVILLE...LEESBURG...CULPEPER... MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... WARRENTON 534 PM EST SAT FEB 11 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... * TIMING...TONIGHT. THE HIGHEST GUSTS ARE LIKELY THIS EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MDZ003-501-502-VAZ025>031-503-504-WVZ050>053-055-501>506-120645- /O.CON.KLWX.WI.Y.0005.000000T0000Z-120212T1200Z/ WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY- JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL- EASTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND... STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... HIGHTOWN...MONTEREY...MARTINSBURG...CHARLES TOWN...MOOREFIELD... BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN...KEYSER... FORT ASHBY...CIRCLEVILLE...FRANKLIN 534 PM EST SAT FEB 11 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * TIMING...TONIGHT. THE HIGHEST GUSTS ARE LIKELY THIS EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH... ESPECIALLY AT HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
361 WWUS71 KLWX 120241 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 941 PM EST SAT FEB 11 2012 MDZ003-501-502-VAZ025>031-503-504-WVZ050>053-055-501>506-121045- /O.CON.KLWX.WI.Y.0005.000000T0000Z-120212T1200Z/ WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY- JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL- EASTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND... STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... HIGHTOWN...MONTEREY...MARTINSBURG...CHARLES TOWN...MOOREFIELD... BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN...KEYSER... FORT ASHBY...CIRCLEVILLE...FRANKLIN 941 PM EST SAT FEB 11 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * TIMING...OVERNIGHT. WINDS WILL BEGIN TO DIMINISH TOWARD DAWN. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ036>040-042-051>054- 501-502-121045- /O.CON.KLWX.WI.Y.0005.000000T0000Z-120212T1200Z/ DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-NELSON-ALBEMARLE-GREENE- MADISON-RAPPAHANNOCK-LOUDOUN-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-NORTHERN FAUQUIER- SOUTHERN FAUQUIER- INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER... GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF... ST MARYS CITY...CHARLOTTESVILLE...LEESBURG...CULPEPER... MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... WARRENTON 941 PM EST SAT FEB 11 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * TIMING...OVERNIGHT. WINDS WILL BEGIN TO DIMINISH TOWARD DAWN. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTS
202 WWUS71 KLWX 120834 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 334 AM EST SUN FEB 12 2012 VAZ025>027-029-030-036>040-051-502-WVZ055-502-120945- /O.CAN.KLWX.WI.Y.0005.000000T0000Z-120212T1200Z/ AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WARREN-NELSON-ALBEMARLE-GREENE- MADISON-RAPPAHANNOCK-CULPEPER-SOUTHERN FAUQUIER-HARDY- EASTERN GRANT- INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG... FRONT ROYAL...CHARLOTTESVILLE...WASHINGTON...CULPEPER... MOOREFIELD...PETERSBURG 334 AM EST SUN FEB 12 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE REMAINED LIGHT ACROSS THE VALLEY FLOORS THROUGH TONIGHT. STRONG WINGS ARE EXPECTED TO CONTINUE ALONG RIDGELINES... THOUGH REMAIN GENERALLY 45 MPH OR LESS THROUGH THE REST OF THE OVERNIGHT. $$ MDZ003-501-502-VAZ028-031-503-504-WVZ050>053-501-503>506-121200- /O.CON.KLWX.WI.Y.0005.000000T0000Z-120212T1200Z/ WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- FREDERICK VA-CLARKE-WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE- MORGAN-BERKELEY-JEFFERSON-WESTERN GRANT-WESTERN MINERAL- EASTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND... WINCHESTER...HIGHTOWN...MONTEREY...MARTINSBURG...CHARLES TOWN... BAYARD...MOUNT STORM...ELK GARDEN...KEYSER...FORT ASHBY... CIRCLEVILLE...FRANKLIN 334 AM EST SUN FEB 12 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * TIMING...REST OF THE OVERNIGHT. WINDS WILL BEGIN TO DIMINISH TOWARD DAWN. * WINDS...NORTHWEST 25 TO 30 MPH WITH GUSTS UP TO 48 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 46 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ042-052>054-501- 121200- /O.CON.KLWX.WI.Y.0005.000000T0000Z-120212T1200Z/ DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-LOUDOUN- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-NORTHERN FAUQUIER- INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER... GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF... ST MARYS CITY...LEESBURG...MANASSAS...MANASSAS PARK...FAIRFAX... ALEXANDRIA...FALLS CHURCH...WARRENTON 334 AM EST SUN FEB 12 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * TIMING...REST OF THE OVERNIGHT. WINDS WILL BEGIN TO DIMINISH TOWARD DAWN. * WINDS...NORTHWEST 25 TO 30 MPH WITH GUSTS UP TO 48 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 46 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JACKSON
469 WWUS71 KLWX 121027 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 527 AM EST SUN FEB 12 2012 DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-VAZ028-031-042- 052>054-501-503-504-WVZ050>053-501-503>506-121130- /O.CAN.KLWX.WI.Y.0005.000000T0000Z-120212T1200Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- FREDERICK VA-CLARKE-LOUDOUN-PRINCE WILLIAM/MANASSAS/MANASSAS PARK- FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA-NORTHERN FAUQUIER- WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY- JEFFERSON-WESTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... WALDORF...ST MARYS CITY...FROSTBURG...CUMBERLAND...WINCHESTER... LEESBURG...MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA... FALLS CHURCH...WARRENTON...HIGHTOWN...MONTEREY...MARTINSBURG... CHARLES TOWN...BAYARD...MOUNT STORM...ELK GARDEN...KEYSER... FORT ASHBY...CIRCLEVILLE...FRANKLIN 527 AM EST SUN FEB 12 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE FALLEN BELOW WIND ADVISORY CRITERIA. OCCASIONAL GUSTS UP TO 35 KT WILL BE POSSIBLE THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Feb 11, 9:30 AM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Feb 11, 9:30 AM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
930 AM EST SAT FEB 11 2012
.SYNOPSIS...
LOW PRESSURE WILL MOVE NORTHEAST OFF THE CAROLINAS TODAY AS A
STRONG COLD FRONT RAPIDLY APPROACHES FROM THE NORTHWEST...CROSSING
THROUGH THIS AFTERNOON. HIGH PRESSURE WILL BUILD ACROSS THE MID-
ATLANTIC STATES THROUGH EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AT THE MOMENT...MOST OF THE AREA IS IN A LULL IN PRECIP ACTIVITY...
WITH JUST SOME FLURRIES/VERY LIGHT SN OCCURRING OUT OUR WINDOW. WRN
FRONT IS STARTING TO PICK BACK UP AGAIN NOW THOUGH AS STRONG COLD
FRONT IS NOW ON THE DOORSTEP. WELL AHEAD OF THE FRONT...A BAND OF
MAINLY LIGHT RAIN NOW IS PUSHING SLOWLY EASTWARD ACROSS THE FAR ERN
REACHES OF THE CWA. TEMPS ARE SOLIDLY ABOVE FREEZING EAST OF THE
BLUE RIDGE...EXCEPT FOR A SMALL POCKET IN N CENTRAL MD.
SO OBVIOUSLY THE WINTER WX HEADLINES CURRENTLY OUT WILL REMAIN IN
EFFECT FOR ROUND TWO...WHICH ON THE WRN FRONT WILL ACTUALLY BE THE
MORE SIGNIFICANT OF THE TWO. FURTHER EAST IS STILL UP FOR DEBATE.
WILL RAIN BE MIXED WITH THE SNOW AT PRECIP ONSET FROM THE CITIES
EAST...AND WILL THE FAIRLY HEAVY SHOWERS/SQUALLS DEPICTED BY THE
HRRR DEVELOP IN THE NEXT COUPLE HOURS? SATELLITE SHOWS A BAND
LITERALLY FIVE MILES WIDE OF CLEARING PROGRESSING ACROSS THE CWA.
AHEAD OF THIS LINE...LOW CLOUDS AND PATCHY FOG EXIST. BEHIND THIS
LINE...THINGS BREAK OUT A LITTLE AND LOOK MORE CONVECTIVE. EVERYONE
WILL PROBABLY SEE SNOW...BUT AGAIN THERE COULD BE SOME RAIN TOO
DEPENDING ON HOW WARM IT IS AT THE LOWEST LEVELS...AND HOW HARD IT
IS PRECIPITATING. DID NOT YET CHANGE BROADBRUSHED SNOW TOTALS
MUCH...BUT IF THE SQUALLS DEPICTED IN THE MESOSCALE MODELS DO
DEVELOP...WE WILL HAVE TO UPDATE WITH SOME LOCALIZED HIGHER TOTALS.
STAY TUNED...
TONIGHT...THE MOST SIGNIFICANT WEATHER TONIGHT WILL BE THE WIND. WE
WILL BE MAKING HEADLINE DECISIONS ON THE WIND IN THE NEXT COUPLE
HOURS. DRY/COLD AIR ADVECTION WILL BE STRONG...WITH 6-HR PRESSURE
RISES OF AT LEAST 6 MB. WIND ADVISORIES ARE EXPECTED FROM THE BLUE
RIDGE AND WEST...AND LIKELY EAST FROM THERE ACROSS THE BALT-WASH
METRO. GFS/NAM BOTH INDICATE 50KT AT 925MB...BUT CONSULTATION WITH
SURROUNDING OFFICES SUGGESTED TOO LOW OF CONFIDENCE ON PUTTING UP A
HIGH WIND WATCH...HOWEVER HIGHER ELEVATIONS TONIGHT MAY REQUIRE A
HIGH WIND WARNING. THE DAY SHIFT WILL HAVE TO DECIDE ON WIND
HEADLINES. WITH THE COLD AIR AND STRONG WINDS...WIND CHILLS OF -5 TO
-10 ARE EXPECTED ALONG/WEST OF THE ALLEGHENY FRONT. WIND CHILL
ADVISORIES WILL BE NEEDED FOR SUCH WIND CHILLS.
&&
.SHORT TERM /SUNDAY/...
OFFSHORE LOW PRESSURE SUNDAY WILL MOVE FARTHER AWAY...WHILE HIGH
PRESSURE OVER THE MISSISSIPPI VALLEY SLOWLY BUILDS EWD. PRESSURE
GRADIENT EXPECTED TO REMAIN TIGHT THROUGHOUT THE DAY...SO GUSTY NW
WINDS WILL CONTINUE. UPSLOPE SNOW OVER THE POTOMAC HIGHLANDS
EXPECTED TO CONTINUE AT LEAST IN THE MORNING...BUT WIND DIRECTION
MAY BECOME WESTERLY DURING THE DAY WHICH WOULD LIMIT THE MOISTURE
FETCH FROM THE GREAT LAKES. WILL CONTINUE WINTER STORM WARNING FOR
THIS REGION THROUGH SUNDAY SINCE THERE IS RELATIVELY LOW CONFIDENCE
IN THE EXACT END TIME OF SNOW AT THIS POINT.
WITH STRONG COLD AIR ADVECTION STILL IN PLACE...HIGH TEMPS WILL BE
AROUND 10 DEGREES BELOW NORMAL. UPPER 20S TO LOW 30S LIKELY OVER
HIGHER ELEVATIONS....MID 30S ALONG THE I-95 CORRIDOR. EARLY MORNING
WIND CHILLS WILL BE IN THE SINGLE DIGITS ACROSS MOST OF THE
REGION...AND LIKELY BELOW ZERO OVER HIGHER ELEVATIONS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE RETURNS MONDAY AND MONDAY NIGHT...WITH DRY WEATHER AND
DIMINISHING WINDS EXPECTED. DOWNSLOPE FLOW MONDAY WILL HELP TEMPS
RETURN TO NEAR NORMAL. NEXT OPPORTUNITY FOR PRECIP WILL BE MONDAY
NIGHT OVER WESTERN PORTIONS OF THE CWA...THEN TUESDAY AND TUESDAY
NIGHT FOR THE REMAINDER...WITH THE POTENTIAL FOR A WEAK COLD FRONT
PASSING THROUGH THE REGION.
AS THIS FEATURE ALSO DRIFTS OFF THE COAST...A SORT OF UNSETTLED
SECOND HALF OF NEXT WEEK. ZONAL FLOW FROM THE PLAINS TO THE ATLC
COAST...WHILE SEVERAL UPPER LOWS /IN DIFFERENT AREAS AT DIFFERENT
TIMES/ BEGIN TO SPIN UP LARGER SYSTEMS TOWARD THE END OF NEXT WEEK.
QUITE A MODIFICATION FROM THIS TIME YESTERDAY FOR THE FRI-SAT
FRONTAL PASSAGE OVER THE AREA. INSTEAD...LONG RANGE GUIDANCE
DEPICTING A STRONG BUT STRETCHED-OUT SYSTEM /WEST-TO-EAST/ OVER THE
DEEP SOUTH AS OPPOSED TO THE MORE TYPICAL NORTH-SOUTH ORIENTATION.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
AN AREA OF PRECIP TO THE WEST MAY IMPACT THE TERMINALS AROUND
MID-DAY. THEN LATE AFTERNOON...SHORT-TERM MODELS PICKING UP ON
POTENTIAL OF A SNOW SQUALL TO DEVELOP OVER THE BLUE RIDGE OR VA
PIEDMONT REGION WITH THE COLD FRONT AND MOVE W TO E ACROSS THE
REGION...IMPACTING THE BALTIMORE/DC METRO TERMINALS IN THE 20-22Z
TIME RANGE. WINDS TONIGHT GUSTING 35 TO 40 KT ACROSS THE TERMINALS
WITH SNOW SHOWERS TAPERING OFF IN THE EVENING.
VFR LIKELY SUNDAY. GUSTY NW WINDS CONTINUING...POSSIBLY ABOVE 30 KT
MOST OF THE DAY.
VFR LIKELY MONDAY WITH LIGHT WINDS. OCCASIONAL SUB-VFR PSBL TUESDAY
WITH A WEAK COLD FRONT APPROACHING. VFR EXPECTED AGAIN WEDNESDAY
WITH HIGH PRESSURE OVER THE AREA. SUB-VFR POSSIBLE LATE THURSDAY
INTO FRIDAY WITH ANOTHER COLD FRONT.
MARINE...GUSTY NW WINDS CONTINUE BEHIND THE DEPARTING LOW PRESSURE
SYSTEM SUNDAY. GALE WARNING MAY NEED TO BE EXTENDED THROUGH AT LEAST
PART OF THE DAY. CONDITIONS IMPROVE GRADUALLY SUNDAY NIGHT...BUT SCA
GUSTS WILL BE POSSIBLE THROUGH SUNDAY NIGHT AND MUCH OF THE DAY
MONDAY. THEN SUB-SCA CONDITIONS BY MONDAY NIGHT AND CONTINUING
THROUGH THE REST OF THE WEEK.
&&
.MARINE...
NELY FLOW 10 TO 15 KT BECOMES NLY THROUGH THE MORNING WITH
CHANNELING GUSTS TO AROUND 20 KT. FLOW BECOMES WLY THROUGH MIDDAY
AND INCREASES WELL INTO THE SCA RANGE. A STRONG COLD FRONT CROSSES
IN THE EARLY EVENING...WITH A QUICK INCREASE TO GALES THAT CONTINUES
THROUGH TONIGHT.
GUSTY NW WINDS CONTINUE BEHIND THE DEPARTING LOW PRESSURE
SYSTEM SUNDAY. GALE WARNING MAY NEED TO BE EXTENDED THROUGH AT LEAST
PART OF THE DAY. CONDITIONS IMPROVE GRADUALLY SUNDAY NIGHT...BUT SCA
GUSTS WILL BE POSSIBLE THROUGH SUNDAY NIGHT AND MUCH OF THE DAY
MONDAY. THEN SUB-SCA CONDITIONS BY MONDAY NIGHT AND CONTINUING
THROUGH THE REST OF THE WEEK.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WINTER STORM WARNING UNTIL 7 PM EST SUNDAY FOR MDZ501.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
MDZ003>007-502.
VA...WINTER STORM WARNING UNTIL 7 PM EST SUNDAY FOR VAZ503.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR VAZ028-
504.
WV...WINTER STORM WARNING UNTIL 7 PM EST SUNDAY FOR WVZ501-503-505.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
WVZ050>053-055-502-504-506.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR
ANZ530>543.
GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EST SUNDAY FOR
ANZ530>543.
&&
SYNOPSIS...KS
NEAR TERM...JE/BAJ
SHORT TERM...KS
LONG TERM...KS
AVIATION...JE/BAJ/KS
MARINE...BAJ/KSHazardous weather outlook, Feb 11, 9:39 AM EST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 939 AM EST SAT FEB 11 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 121145- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 939 AM EST SAT FEB 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT THE WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM TONIGHT FOR HARFORD AND NORTHERN BALTIMORE COUNTIES. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS TODAY...AND A GALE WARNING IS IN EFFECT FOR THE WATERS TONIGHT. A WIND ADVISORY IS LIKELY TO BE NEEDED THIS FOR THIS EVENING THROUGH TONIGHT ACROSS THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE GALE WARNING MAY NEED TO BE EXTENDED INTO SUNDAY FOR PORTIONS OF THE WATERS...WITH A SMALL CRAFT ADVISORY EXPECTED SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-121145- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 939 AM EST SAT FEB 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT ALONG AND WEST OF THE ALLEGHENY FRONT. A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH 7 PM FOR NORTHERN MARYLAND...THE EASTERN WEST VIRGINIA PANHANDLE...AND PORTIONS OF THE POTOMAC HIGHLANDS AND THE NORTHERN SHENANDOAH VALLEY. A WIND ADVISORY IS LIKELY TO BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT ACROSS THE OUTLOOK AREA. THE COMBINATION OF COLD AIR AND GUSTY WINDS WILL CAUSE WIND CHILLS TO DROP WELL BELOW ZERO TONIGHT INTO SUNDAY MORNING AT HIGHER ELEVATIONS OF THE POTOMAC HIGHLANDS. A WIND CHILL ADVISORY MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WINTER STORM WARNING CONTINUES FOR ALONG AND WEST OF THE ALLEGHENY FRONT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 12:44 PM EST | Wind Chill Advisory | LWX | Allegany | 21 hr |
| Feb 11, 2:13 PM EST | Special Weather Statement | LWX | Charles, Prince George's | 77 min |
| Feb 11, 2:39 PM EST | Special Weather Statement | LWX | Carroll, Frederick, Howard, Montgomery, Prince George's | 81 min |
| Feb 11, 3:22 PM EST | Special Weather Statement | LWX | Anne Arundel, Baltimore, Calvert, Charles, Harford, Prince George's and 2 more | 68 min |
| Feb 11, 12:28 PM EST | Small Craft Advisory | LWX | 7 hr | |
| Feb 11, 1:29 PM EST | Special Marine Warning | LWX | 2 hr | |
| Feb 11, 3:06 PM EST | Special Marine Warning | LWX | 84 min | |
| Feb 11, 4:34 PM EST | Special Marine Warning | LWX | 86 min |
Nearby
Wind Advisories in Virginia, 2012Wind Advisories in Maryland, 2012Wind Advisories in West Virginia, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.